Texas, 2009

Wildfire in Texas, July 5, 2009

July 5, 2009 · NWS CRP · 1 event in 1 county or zone

A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57. The fire destroyed one unoccupied structure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 5, 11:35 AM CST, 25 minutes earlier.

Area forecast discussion, Jul 5, 11:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CDT SUN JUL 5 2009

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDS THRU THE TAF PERIOD WITH JUST SCT-BKN HIGH CIRRUS.
GUSTY S WINDS WL TURN SE BEHIND THE SEA-BREEZE LATE THIS AFTN AND
EARLY EVE. WNDS WL DIMINISH LATE IN THE EVE.

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT SUN JUL 5 2009/

DISCUSSION...RECORD BREAKING HEAT AGAIN TODAY. RECORD AT CRP WILL
LIKELY BE SHATTERED...AND ALSO BROKEN AT VCT. TEMPERATURES THE PAST
HOUR WERE AT OR SLIGHTLY WARMER THAN THEY WERE 24 HOURS AGO. WE DO
HAVE SOME THIN CIRRUS MOVING INTO THE CWA FROM THE NORTH...BUT THE
IMPACTS ON THE TEMPS WILL BE MINIMAL. 12Z SOUNDING THIS MORNING
CAME IN DRIER THAN 24 HOURS...WITH DRY AIR JUST OFF THE SURFACE
AND NEARLY 40 KTS AT 925MB. THIS DRIER AIR WILL CONTINUE TO
QUICKLY MIX DOWN FOR THE REMAINDER OF THE MORNING. THE DRIER AIR
WILL KEEP HEAT INDEX VALUES IN THE 105 TO 109 RANGE...BELOW
ADVISORY CRITERIA...ACROSS WESTERN AREAS OF THE CWA. HOWEVER...
ACROSS THE EASTERN CWA THERE WILL BE A WINDOW BEHIND THE SEA-
BREEZE WHERE HIGHER DEW POINTS WILL PRODUCE HEAT INDEX VALUES OF
110 TO 115 DEGREES IN SOME AREAS OF THE COASTAL BEND AND VICTORIA
CROSSROADS FOR POSSIBLY UP TO 2 HOURS. THIS IS SIMILAR TO WHAT
HAPPENED YESTERDAY AFTERNOON. FOR THIS REASON HAVE DECIDED TO
ISSUE A HEAT ADVISORY FOR EASTERN AREAS OF THE CWA...EXCEPT
CALHOUN AND ARANSAS.

ALSO...ISSUED A RED FLAG WARNING FOR THE EASTERN AREAS OF THE CWA
AND DUVAL COUNTY GIVEN THE DRIER AIR IN PLACE AND HIGHER WIND
MOMENTUM MIXING DOWN. AFTER MIXING...WINDS MAY BRIEFLY DROP OFF
SOME...THEN BECOME GUSTY AGAIN BEHIND THE SEA-BREEZE. WEATHER
CRITERIA MAY BE MARGINAL FOR RED FLAG WARNING...BUT GIVEN THE
EXTREMELY DRY AND DROUGHT STRESSED FUELS...WOULD BE PRUDENT TO BE
CAUTIOUS AND ISSUE A RED FLAG WARNING (WHICH IS RARE FOR JULY).

ALSO CONTINUED THE SCA FOR THE SOUTHERN BAYS AND SOUTHERN
NEARSHORE WATERS FOR LATER THIS AFTERNOON AND EARLY EVENING BEHIND
THE SEA-BREEZE. ALL UPDATES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  98  77  98  77  /  10  10  10  10  10
VICTORIA          78  98  76 100  76  /  10  20  10  30  10
LAREDO            81 107  82 107  82  /  10  10  10  10  10
ALICE             78 103  77 103  77  /  10  10  10  10  10
ROCKPORT          81  94  80  94  80  /  10  10  10  10  10
COTULLA           77 103  77 104  77  /  10  10  10  10  10
KINGSVILLE        78 101  77 101  77  /  10  10  10  10  10
NAVY CORPUS       81  93  80  93  80  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...JIM WELLS...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Jul 5, 3:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT SUN JUL 5 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES BETWEEN 105 AND 109 DEGREES WITH A FEW LOCATIONS BRIEFLY
REACHING 110 TO 113 DEGREES CAN BE EXPECTED THIS AFTERNOON ACROSS
ALL OF SOUTH TEXAS.

A SMALL CRAFT ADVISORY DUE TO SOUTHERLY WINDS AROUND 20 KNOTS
WILL BE IN EFFECT FOR CORPUS CHRISTI BAY...BAFFIN BAY AND THE
NEARSHORE WATERS SOUTH OF PORT ARANSAS FOR THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA
CROSSROADS TUESDAY THEN ACROSS THE COASTAL BEND FRIDAY AND SATURDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/RG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Patricio

When
July 5, 12:00 PM CST to 6:00 PM CST
Where
San Patricio forecast zone
Reported by
Emergency Manager
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57. The fire destroyed one unoccupied structure.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191592.